Ask an expert
Question

17 Mar 2003

PROVERA
I went off the Pill at the end of January 2003. as my oestrogen levels were low. I hadn't had a period since then so my gynae put me on Provera on Thursday (six weeks since my last period) - he said three tablets would start a period. How long should it take for a period to start after taking the tablets? Will the fact that I am not menstruating regularly cause problems when I try to fall pregnant? I have been on the pill for over 10 years; most recently Diane-35 for about three years.
Answer 337 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

Your period should start a day or two after stopping the provera. If you are not having periods, it means that you are probably not ovulating, and therefore will not be able to fall pregnant till you start. It is not uncommon not to ovulate for two or thre months after stopping the Pill.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9260 votes
No
66% - 17823 votes
Vote